Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Lubbock, TX

April 4, 2001Hale County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 4, 2001, 11:24 PM CDT for Hale County, Texas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 4, 2001, 11:24 PM CDT (04:24 UTC)
Expired
Apr 5, 2001, 12:15 AM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hale County, TX

What was reported inside it

TimeReportWhereRemark
Apr 4, 11:55 PM CDTHail 0.88Hale Center, TX
Apr 4, 11:55 PM CDTHail 0.75Plainview, TX
Apr 5, 12:18 AM CDTHail 2Plainview, TXA storm chaser reported hen egg size hail at the intersection of Farm-to-Market Road 1424 and Farm-to-Market Road 1071.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3480 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS54 KLUB 050424
SVRLBB
TXC189-050515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1124 PM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALE COUNTY IN NORTHWEST TEXAS

* UNTIL 1215 AM CDT

* AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF COTTON CENTER...OR        
  ABOUT 10 MILES WEST OF HALE CENTER...MOVING NORTH-NORTHEAST AT 15  
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COTTON CENTER...
  HALE CENTER...
  HALFWAY...
  PLAINVIEW...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3391 10208 3390 10161 3429 10157 3430 10206

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:10 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 4, 9:10 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
910 PM CDT WED APR 4 2001

ZONES UPDATED TO ADD MENITON OF THUNDERSTORMS OVER WESTERN PORTIONS
OF THE SOUTH PLAINS. DRYLINE CONTINUES TO RETREAT WESTWARD THIS
EVENING AND NOW NEARLY TO THE TEXAS/NEW MEXICO STATE LINE. DEW
POINTS CONTINUE TO INCREASE AND NOW IN THE MID TO UPPER 60S OVER THE
AREA. THERE MAY BE AN ISOLATED THUNDERSTORM THAT COULD BECOME
SEVERE...SEE SPC SWODY1 BUT WILL HOLD OFF ON MENTION OF SEVERE AT
THIS TIME...WILL CONTINUE TO MONITOR TREND. HAVE ALSO ADJUSTED WIND
DIRECTION IN A FEW AREAS AS DIRECTION HAS BECOME MORE SOUTHEAST.

UPPER LEVEL LOW CONTINUES TO SPIN OFF THE CALIFORNIA COAS)T THIS
EVENING AND MODELS CONTINUE TO SHOW SYSTEM TO MOVE INTO THE DESERT
SOUTHWEST LATE IN THE DAY THURSDAY.

.LUB...NONE.

XI

In the hours before

Local storm report, Apr 4, 10:17 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1017 PM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    10NE OF BROWNFIELD  MEADOW TX     1.75 INCH HAIL
04/04/01   TERRY                             REPORTED BY
                                             LAW ENFORECEMENT

1013 PM    8 WEST OF LUBBOCK  TX             .75 INCH HAIL
04/04/01   LUBBOCK                           REPORTED BY
BY                                           TRAINED SPOTTERS

1010 PM    ROPESVILLE                TX   .75 INCH HAIL
04/04/01   HOCKLEY                        REPORTED BY LAW
       =                                   ENFORECMENT

WGH
Local storm report, Apr 4, 11:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1106 PM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1055 PM    3 NORTHEAST UNION         TX   1.75 INCH HAIL
04/04/01   TERRY                          GOLF BALL HAIL REPORTED
                                          ALONG FM1076 AND FM168 3
                                          NE OF UNION

WGH

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:28 PM CDTSevere Thunderstorm WarningLUBHockley47 min
Apr 4, 9:47 PM CDTSevere Thunderstorm WarningLUBTerry43 min
Apr 4, 10:04 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock41 min
Apr 4, 10:16 PM CDTSevere Thunderstorm WarningLUBHockley29 min
Apr 4, 10:37 PM CDTSevere Thunderstorm WarningLUBTerry38 min
Apr 4, 11:17 PM CDTSevere Thunderstorm WarningLUBLynn43 min
Apr 5, 12:11 AM CDTSevere Thunderstorm WarningLUBHale, Swisher49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.